Newly diagnosed

Hi there

I was diagnosed on Thursday. I was given a steroid injection because of active inflammation and put on Plaquenil. I am having a bad flare at the moment - it has never been this bad before.

I have been feeling quite tearful today, which is very unusual for me, and wondered if this may be as a result of the medication. The diagnosis has been a bit of a shock, although I have suffered with symptoms for much of my life. I have had a stressful couple of months - perhaps it's all just coming to a head.

Any thoughts gratefully received.

x

9 Replies

oldestnewest
  • I was put on Plaquenil when first diagnosed over four years ago, but don't remember it making me tearful, I think it was the diagnosis that did that! It's a lot to take in to start with and very stressful. Try to take each day as it comes and don't over do things and I'm sure when you know what your limits are and the medication kicks in properly you will start to feel more at ease with your illness. Hope this helps and take care. xx

  • Thank you x

  • I was diagnosed almost two yrs ago, now on Plaquenil, Tramadol, Celebrex, and i make sure to take my multi-Vitamin, and Calcium, cuz all these meds can thin ur bones. I feel I take so many meds, but i do have just a few days of feeling good. Thanx for listening, any input would be welcomed:)

  • It takes time for you to get your head around the fact you have a Chronic illness.Take each day as it comes i don.t think its the Meds as the plaquenil takes time to act.

    Read what you can about Lupus and take each day as it comes,

    So take care and let us know how you are going on.

  • I agree with all of the above, its the diagnosis itself that makes you tearful, you realise that your whole life is gonna change and there is no cure, you just gotta learn to live with it.

    Good luck

  • Hi, I think you will find the Steroid injection makes you feel tearful,it does to me sometimes.You are bound to be very low at the moment as you have just been diagnosed but you will be ok once medication is sorted.Always here if you want to chat,Sue x

  • Thanks so much to everyone who answered my post. Yes, I agree that the diagnosis is making me tearful and I think the steroid is exacerbating it! Still trying to get my head round everything and thinking about the implications for the future...

    x

  • Hi chocolate teapot :) your name made me laugh as I'm always saying I'm as much use as a chocolate teapot!

    I had my first rhuemy visit recently, and although not been diagnoised with lupus as yet, they have given a connective tissue disorder diagnosis the rhuemy said I was getting the best possible outcome, the treatment with out the lupus diagnosis, for the moment!

    I hope your feeling better soon, take care, Mandy x

  • hi chocolate teapot,,lol,,your not alone you can come here,,people will always help you here,,,also,,join us ,,we are Lupus is real!! we are at facebook x

You may also like...